I am on the 10 mg/day dose. It has really improved my life lately by lifting my mood (was in major, apparently bipolar, depression) and decreasing my anxiety to where I can leave the house sometimes now (severe anxiety is apparently also caused by the bipolar). The only problem is it's really starting to make me restless - like I have to keep moving my legs around and can't sit still much of the time. Last night I noticed I was pacing around the house and I had to take sleeping pills because I couldn't go to sleep naturally. The thing it feels EXACTLY like is that I've had too much caffeine. I've also noticed some stuttering. If I increase the dosage will these effects worsen or go away? Will they go away with time? I really don't want to have to stop taking it because of the benefits it has given me, but I will if I have to.
3 Jul 2010
Since I got my medical marijuanna card in Jan. I am anti-pharm. drugs even though I still have to take some for my bi-polar; tegretol, lamictal, clonazepan, & zoloft. I smoke for pain, anxiety, restlessness & sleep. I don't know anything about Abilify however, I would be very cautious w/any kind of drug until you can do extensive research to see if it's really what you need. (I just don't trust those new ones especially because the companies get you hooked & eventually the side effects become worse than before you started taking it) I get very restless too, pace... etc; but the marij. has really helped & I really don't like to leave my house much either but since summer is coming I will spend more time taking walks, bikerides, etc... things that YOU like to do. I hope this can help you out in some way.
3 Jul 2010
I am bipolar too, (41years old, male)and yes, you are experiencing some of the many side effects from this med:
Feeling restless, agitated and unable to sit still
Question: Are you more manic ( euforic) or depressive?
You mentioned you paced all night also a s. effect: insomnia.side effect
How long have you been on this med?
What other meds are you on?
Now these are common side effects... do not get desperate it will only make things worst for you... excersice but not after 4pm, do not nap, no caffeine, no enegy drinks, wear yourself out ... find things that can distract you , so you are not constantly not thinking about the s. effects
I can be able to help you a bit ( I think) more if you decide to answer my questions... because from my experience I have a thought ..you might be interested.
Never ever self-medicate..ok
Talk to your Psyachiatrist first thing on Monday, now if you can get a hold on him/her do it right away.
3 Jul 2010
It seemed to help with my mood & anxiety also... but after goin up to 7.5 to 10 mg... i too got restless..& couldnt be still... motivated but irritable..so i backed down to 7.5... now 2mos later it doesnt seem to be helping much at all with anything..so back to the drawing board for me. But for some ppl it has been a godsend... so work on it a lil with your doc b4 you give up on it.
hope it works out well for ya.
4 Jul 2010
I found this under warnings
Children, teenagers, and young adults who take Abilify may be at increased risk for suicidal thoughts or actions. Watch all patients who take Abilify closely. Contact the doctor at once if new, worsened, or sudden symptoms, such as depressed mood; anxious, restless, or irritable behavior; panic attacks; or any unusual change in mood or behavior, occur. Contact the doctor right away if any signs of suicidal thoughts or actions occur.
Neuroleptic malignant syndrome (NMS) is a possibly fatal syndrome that can be caused by Abilify. Symptoms may include fever; stiff muscles; confusion; abnormal thinking; fast or irregular heartbeat; and sweating. Contact your doctor at once if you have any of these symptoms.
26 Jul 2010
Abilify seems to work as an antipsychotic & mood stabilizer at the higher dose and as a mood stabilizer at the lower dose. Over 10 seems to warrant a muscle relaxer, such as Cogentin. If you take Depakote prior to sleeping at night, it can make you sleepy. Been taking 20 for several months in addition to the depakote and cogentin.. I haven't witnessed the stuttering at all Just the muscle tightness which is eased a bit by the cogentin. It helps some, but no miracles. Gotta see how it works for you cause each individual has a different take on it. Let us know how it goes.
26 Jul 2010
I have been on Abilify for a year and it did help my bipolar and depression symptoms. I have recently found, though, that there is a bad interaction between Abilify and other meds I am on like Cymbalta and Celebrex. I am also a breast cancer survivor and Abilify can recause breast cancer. My advice is to be really careful and research on Drugs.com. The side affects I have with Ability which includes the need for sleep meds, have never gone away.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
He has not been diagnosed with bipolar, schizophrenia, or depression. He just has aggitation/aggression at school. Is this medication appropriate for ...
5 answers • 10 Mar 2010
I am on 5 meds and I don't like the wellbrutin... what is the group opinion of switching to pristiq?
I take abilify,topamx, ativan,and tepamax as well as the wellbrutin.
1 answer • 4 Jul 2010
I dont ever remember the Drs putting me on this combination before. I had been on Abilify for 12 years 30mg and weaned myself off after finding i had ...
2 answers • 9 Nov 2011
2 answers • 25 Mar 2012
lithium, timolol maleate, abilify, and klonopin. I would like to know if you know about any drug interactions? thanks.
4 answers • 2 Sep 2012